skip to main content
Resource type Show Results with: Show Results with: Index

Sparse tensor discretizations of high-dimensional parametric and stochastic PDEs *

Schwab, Christoph ; Gittelson, Claude Jeffrey

Acta Numerica, 2011, Vol.20, pp.291-467 [Peer Reviewed Journal]

Full text available online

Citations Cited by
  • Title:
    Sparse tensor discretizations of high-dimensional parametric and stochastic PDEs *
  • Author/Creator: Schwab, Christoph ; Gittelson, Claude Jeffrey
  • Numbering/Chronology: 2011
  • Subjects: Applied Sciences ; Mathematics
  • Is Part Of: Acta Numerica, 2011, Vol.20, pp.291-467
  • Description: Partial differential equations (PDEs) with random input data, such as random loadings and coefficients, are reformulated as parametric, deterministic PDEs on parameter spaces of high, possibly infinite dimension. Tensorized operator equations for spatial and temporal k -point correlation functions of their random solutions are derived. Parametric, deterministic PDEs for the laws of the random solutions are derived. Representations of the random solutions' laws on infinite-dimensional parameter spaces in terms of ‘generalized polynomial chaos’ (GPC) series are established. Recent results on the regularity of solutions of these parametric PDEs are presented. Convergence rates of best N -term approximations, for adaptive stochastic Galerkin and collocation discretizations of the parametric, deterministic PDEs, are established. Sparse tensor products of hierarchical (multi-level) discretizations in physical space (and time), and GPC expansions in parameter space, are shown to converge at rates which are independent of the dimension of the parameter space. A convergence analysis of multi-level Monte Carlo (MLMC) discretizations of PDEs with random coefficients is presented. Sufficient conditions on the random inputs for superiority of sparse tensor discretizations over MLMC discretizations are established for linear elliptic, parabolic and hyperbolic PDEs with random coefficients.
  • Target Audience: Acta Numerica, 2011, Vol.20, pp.291-467
  • Reading Program Score: 201105
  • Other Edition Available: 20110428
  • Organization and Arrangement: 20112011040528
  • Identifier: ISSN: 0962-4929 ; E-ISSN: 1474-0508 ; DOI: 10.1017/S0962492911000055